Scalar Riemann–Hilbert Problem for Multiply Connected Domains

Part of the Springer Optimization and Its Applications book series (SOIA, volume 52)


We solve the scalar Riemann–Hilbert problem for circular multiply connected domains. The method is based on the reduction of the boundary value problem to a system of functional equations (without integral terms). In the previous works, the Riemann–Hilbert problem and its partial cases such as the Dirichlet problem were solved under geometrical restrictions to the domains. In the present work, the solution is constructed for any circular multiply connected domain in the form of modified Poincaré series.


Boundary value problem Multiply connected domain Schwartz operator Poincaré series Dirichlet problem Harmonic measure Green function 


  1. 1.
    Akaza, T.: Singular sets of some Klainian groups. Nagoya Math. J. 26, 127–143 (1966)MathSciNetMATHGoogle Scholar
  2. 2.
    Akaza, T., Inoue, K.: Limit sets of geometrically finite free Klainian groups. Tohoku Math. J. 36, 1–16 (1984)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Akhiezer, N.I.: Elements of the Theory of Elliptic Functions. Nauka, Moscow, 1970 (in Russian); English transl.: AMS, Providence, Rhode Island (1990)Google Scholar
  4. 4.
    Aleksandrov, I.A., Sorokin, A.S.: The problem of Schwarz for multiply connected domains. Sib. Math. Zh. 13, n. 5, 971–1001 (1972) (in Russian)Google Scholar
  5. 5.
    Baker, H.F.: Abelian Functions. Cambridge University Press, Cambridge (1996)Google Scholar
  6. 6.
    Bancuri, R.D.: On the Riemann–Hilbert problem for doubly connected domains. Soobsch. AN GruzSSR 80, n. 4, 549–552 (1975) (in Russian)Google Scholar
  7. 7.
    Bojarski, B.: On generalized Hilbert boundary value problem. Soobsch. AN GruzSSR 25, n. 4, 385–390 (1960) (in Russian)Google Scholar
  8. 8.
    Koppenfels, V., Schtalman, Tz.: Practice of conformal mappings, Moscow, IL (1963) (in Russian)Google Scholar
  9. 9.
    Crowdy, D.: Explicit solution of a class of Riemann–Hilbert problems. Annales Universitatis Paedagogicae Cracoviensis, Studia Mathematica VIII (2009) http,:// (online version)
  10. 10.
    Crowdy, D.: The Schwarz problem in multiply connected domains and the SchottkyKlein prime function. Complex Variables and Elliptic Equations 53, No. 3, 221–236 (2008)Google Scholar
  11. 11.
    Crowdy, D.: Geometric function theory: a modern view of a classical subject. Nonlinearity 21, T205–T219 (2008)
  12. 12.
    Dunduchenko, L.E.: On the Schwarz formula for an n-connected domain. Dopovedi AN URSR 5, 1386–1389 (1966) (in Ukrainian)Google Scholar
  13. 13.
    Gakhov, F.D.: Boundary Value Problems. Nauka, Moscow (1977) (3rd edition; in Russian); Engl. transl. of 1st ed.: Pergamon Press, Oxford (1966)MATHGoogle Scholar
  14. 14.
    Golusin, G.M.: Solution of basic plane problems of mathetical physics for the case of Laplace equation and multiply connected domains bounded by circles (method of functional equations). Math. Zb. 41:2, 246–276 (1934)Google Scholar
  15. 15.
    Golusin, G.M.: Solution of spatial Dirichlet problem for Laplace equation and for domains enbounded by finite number of spheres. Math. Zb. 41:2, 277–283 (1934)Google Scholar
  16. 16.
    Golusin, G.M.: Solution of plane heat conduction problem for multiply connected domains enclosed by circles in the case of isolated layer. Math. Zb. 42:2, 191–198 (1935)Google Scholar
  17. 17.
    Golusin, G.M.: Geometric Theory of Functions of Complex Variable. Nauka, Moscow (1966) (2nd ed.; in Russian); Engl. transl. by AMS, Providence, RI (1969)Google Scholar
  18. 18.
    Kantorovich, L.V., Krylov, V.I.: Approximate methods of higher analysis, Groningen, Noordhoff (1958)Google Scholar
  19. 19.
    Krasnosel’skii, M.A., Vainikko, G.M., Zabreiko, P.P., Rutickii, Ja.B., Stecenko, V.Ja.: Approximate Methods for Solution of Operator Equations. Nauka, Moscow (1969) (in Russian); Engl. transl.: Wolters-Noordhoff Publ., Groningen (1972)Google Scholar
  20. 20.
    Kveselava, D.A.: Riemann–Hilbert problem for multiply connected domain. Soobsch. AN GruzSSR 6, n. 8, 581–590 (1945) (in Russian)Google Scholar
  21. 21.
    Kuczma, M., Choczewski, B., Ger, R.: Iterative functional equations. Encyclopedia Math. Appl. 32, Cambridge University Press (1990)Google Scholar
  22. 22.
    Markushevich, A.I.: On a boundary value problem of analytic function theory. Uch. Zapiski MGU 1, vyp. 100, 20–30 (1946) (in Russian)Google Scholar
  23. 23.
    Mikhailov, L.G.: On a boundary value problem. DAN SSSR 139, 294–297 (1961) (in Russian)Google Scholar
  24. 24.
    Mikhailov, L.G.: New Class of Singular Integral Equations and its Applications to Differential Equations with Singular Coefficients. AN TadzhSSR, Dushanbe (1963) (in Russian); English transl.: Akademie Verlag, Berlin (1970)Google Scholar
  25. 25.
    Mikhlin, S.G.: Integral Equations. Pergamon Press, New York (1964)MATHGoogle Scholar
  26. 26.
    Mityushev, V.V.: Solution of the Hilbert boundary value problem for a multiply connected domain. Slupskie Prace Mat.-Przyr. 9a, 37–69 (1994)Google Scholar
  27. 27.
    Mityushev, V.V.: Generalized method of Schwarz and addition theorems in mechanics of materials containing cavities. Arch. Mech. 47, 1169–1181 (1995)MathSciNetMATHGoogle Scholar
  28. 28.
    Mityushev, V.V.: Convergence of the Poincaré series for classical Schottky groups. Proc. Amer. Math. Soc. 126, 2399–2406 (1998)MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Mityushev, V.V.: Hilbert boundary value problem for multiply connected domains. Complex Variables 35, 283–295 (1998)MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Mityushev, V.V., Rogosin, S.V.: Constructive methods to linear and non-linear boundary value problems for analytic function. Theory and Applications. Chapman & Hall / CRC, Monographs and Surveys in Pure and Applied Mathematics, Boca Raton etc. (2000)Google Scholar
  31. 31.
    Muskhelishvili, N.I.: To the problem of torsion and bending of beams constituted from different materials. Izv. AN SSSR 7, 907–945 (1932) (in Russian)Google Scholar
  32. 32.
    Muskhelishvili, N.I.: Singular Integral Equations. Nauka, Moscow (1968) (3rd edition; in Russian); English translation of the 1st ed.: Noordhoff, Groningen (1946)MATHGoogle Scholar
  33. 33.
    Muskhelishvili, N.I.: Some Basic Problems of Mathematical Elasticity Theory. Nauka, Moscow (1966) (5th edition: in Russian); English translation of the 1st ed.: Noordhoff, Groningen (1953)Google Scholar
  34. 34.
    Poincaré, H.: Oeuvres. Gauthier-Villart, Paris, v. 2 (1916); v. 4 (1950); v. 9 (1954)Google Scholar
  35. 35.
    Smith, B., Björstad, P., Gropp, W.: Domain Decomposition. Parallel Multilevel Methods for Elliptic Partial Differential Equations. Cambridge University Press (1996)MATHGoogle Scholar
  36. 36.
    Vekua, I.N., Rukhadze, A.K.: The problem of the torsion of circular cylinder reinforced by transversal circular beam. Izv. AN SSSR 3, 373–386 (1933)Google Scholar
  37. 37.
    Vekua, I.N., Rukhadze, A.K.: Torsion and transversal bending of the beam compounded by two materials restricted by confocal ellipces. Prikladnaya Matematika i Mechanika (Leningrad) 1, n. 2, 167–178 (1933)Google Scholar
  38. 38.
    Vekua, I.N.: Generalized Analytic Functions. Nauka, Moscow (1988) (in Russian)MATHGoogle Scholar
  39. 39.
    Vekua, N.P.: Systems of Singular Integral Equations. Noordhoff, Groningen (1967)MATHGoogle Scholar
  40. 40.
    Zmorovich, V.A.: On a generalization of the Schwarz integral formula on n-connected domains. Dopovedi URSR 5, 489–492 (1958) (in Ukranian)Google Scholar
  41. 41.
    Zverovich, E.I.: Boundary value problems of analytic functions in Hölder classes on Riemann surfaces. Uspekhi Mat. Nauk 26(1), 113–179 (1971) (in Russian)Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Department of Computer Science and Computer MethodsPedagogical UniversityKrakówPoland

Personalised recommendations